Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 25, NWS Jackson, MS

January 23, 2012Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 23, 2012, 1:44 AM CST for Noxubee County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 1:44 AM CST (07:44 UTC)
Expired
Jan 23, 2012, 2:15 AM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS54 KJAN 230744
SVRJAN
MSC103-230815-
/O.NEW.KJAN.SV.W.0025.120123T0744Z-120123T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 215 AM CST

* AT 144 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BIGBEE VALLEY TO GHOLSON MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRAIRIE POINT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3313 8832 3293 8865 3292 8882 3329 8847
      3329 8830
TIME...MOT...LOC 0744Z 242DEG 47KT 3328 8829 3303 8862

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 22, 9:42 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CST SUN JAN 22 2012

.UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM
MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE
WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR
OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE
ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20
AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE
LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE
NEXT FEW HOURS AHEAD OF THE LINE.

WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN
LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE
STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS
VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET
GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON.

AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS
GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT
THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS
WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/

&&

PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/

.SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY
MONDAY...

DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF
THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S
EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING
INTO EARLY MONDAY MORNING.  IN THE WAKE OF A NORTHWARD LIFTING WARM
FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE
DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND
NOW SIT IN THE MID 60S AREAWIDE.  ONCE AGAIN...THIS IS JUST ONE
INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT
CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE
DEEP SOUTH.

THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH
MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND
BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND
OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT.  THIS TROUGH WILL BE THE
DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL
ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY
TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND
THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT.  AHEAD
OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF
MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD
TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA
TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF
60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS
TORNADOES...SOME OF WHICH COULD BE STRONG.  THE BEST TIME FRAME FOR
ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY.

WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE
LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN
TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER
WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE
WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN
LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA.  HERE THE
LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB
CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE
MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS
MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS
CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH
AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY
THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE
SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP
STEADILY ERODES.  HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS
DEVELOPING AHEAD OF THE FRONT.  IMPRESSIVE 0-1KM HELICITY VALUES ON
THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC
SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG...
ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR.

A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES
ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT
WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING
FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2.  IN
ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS
AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE
WEST ALONG THE INTERSTATE 20 CORRIDOR.  THIS HAS YIELDED A MODERATE
RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA
CATEGORIZED WITH A SLIGHT RISK.  EMBEDDED BOWING STRUCTURES ALONG
THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL
FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT
WITH THIS FRONT.

DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE
EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING.
SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE
REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE
FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY
NIGHT COOL INTO THE 40S. /19/

&&

.AVIATION...

LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM.
THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU
GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE
SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH
WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF
PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE
MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG
AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL
QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  67  42  67 /  70  12   0  43
MERIDIAN      62  70  40  67 /  75  14   0  44
VICKSBURG     53  64  41  67 /  62  10   0  39
HATTIESBURG   65  74  46  66 /  76  24   3  61
NATCHEZ       53  67  47  67 /  58  11   0  52
GREENVILLE    49  60  40  66 /  78   7   0  20
GREENWOOD     53  62  40  68 /  78   8   0  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CST SUN JAN 22 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES-
113 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL
MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A
POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS
OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING
AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS
AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO
HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER.
THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF
60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO
OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE
EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON
TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST
OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM.
EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS
CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.

LAZ023>026-MSZ059>064-072>074-231915-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST-
113 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO
THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE
SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF
INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW
SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS.
TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE
STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN
7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN
MIDNIGHT AND 4 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, Jan 23, 12:39 AM CST, 1 hour 5 minutes before
MSZ025-026-230710-
LEFLORE MS-GRENADA MS-
1239 AM CST MON JAN 23 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 AM CST MON JAN 23 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTH OF LEFLORE AT 1240 AM CST...MOVING NORTHEAST AT
65 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN GRENADA AND NORTHEASTERN LEFLORE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3387 8976 3386 8950 3385 8950 3367 9004
      3368 9012 3364 9012 3372 9016 3373 9014
      3379 9014 3380 9017 3382 9013 3383 8994
      3390 8992 3390 8977
TIME...MOT...LOC 0640Z 246DEG 56KT 3377 9005

JA
Local storm report, Jan 23, 12:48 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1248 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     3 N GREENVILLE          33.43N 91.05W
01/22/2012                   WASHINGTON         MS   PUBLIC

            IN THE ELIZABETH COMMUNITY...MOBILE HOME WITH SOME
            DAMAGE...TREES AND POWERLINES DOWN...CARPORT BLOWN AWAY

&&

AEG
Local storm report, Jan 23, 1:06 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     HAIL             PUCKETT                 32.08N 89.78W
01/23/2012  E0.75 INCH       RANKIN             MS   PUBLIC

            DIME SIZE HAIL

&&

AEG
Local storm report, Jan 23, 1:20 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             UNION                   32.57N 89.12W
01/23/2012  E0.75 INCH       NEWTON             MS   EMERGENCY MNGR

            DIME SIZED HAIL IN THE AREA AROUND UNION...REPORTED BY
            NEWTON AND NESHOBA COUNTY EMA OFFICES

&&

AEG
Special weather statement, Jan 23, 1:34 AM CST, 10 minutes before
MSZ043-048-049-230805-
RANKIN MS-MADISON MS-HINDS MS-
134 AM CST MON JAN 23 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 AM CST MON JAN 23 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED OVER RICHLAND AT 134 AM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN HINDS...EXTREME SOUTH CENTRAL MADISON AND
RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3231 9028 3257 8979 3239 8974 3230 8973
      3212 8996 3205 9029 3205 9044
TIME...MOT...LOC 0734Z 240DEG 43KT 3228 9013

JA
Local storm report, Jan 23, 1:36 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     UNION                   31.88N 90.08W
01/23/2012                   SIMPSON            MS   EMERGENCY MNGR

            AWNING BLOWN OFF GAS STATION NEAR UNION

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 10:06 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Jan 22, 10:36 PM CSTSevere Thunderstorm WarningJANBolivar, Washington54 min
Jan 22, 10:41 PM CSTSpecial Weather StatementJANWebster44 min
Jan 22, 10:57 PM CSTSevere Thunderstorm WarningJANClay, Webster26 min
Jan 22, 11:17 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower28 min
Jan 22, 11:25 PM CSTSpecial Weather StatementJANClay30 min
Jan 22, 11:32 PM CSTSpecial Weather StatementJANLeake28 min
Jan 22, 11:36 PM CSTSpecial Weather StatementJANCopiah29 min
Jan 22, 11:42 PM CSTSpecial Weather StatementJANWebster28 min
Jan 22, 11:47 PM CSTSevere Thunderstorm WarningJANWebster26 min
Jan 22, 11:49 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson41 min
Jan 22, 11:54 PM CSTTornado WarningJANCopiah, Simpson36 min
Jan 22, 11:59 PM CSTSevere Thunderstorm WarningJANRankin, Scott61 min
Jan 23, 12:15 AM CSTSpecial Weather StatementJANLeflore30 min
Jan 23, 12:27 AM CSTTornado WarningJANRankin, Scott, Smith48 min
Jan 23, 12:39 AM CSTSpecial Weather StatementJANGrenada31 min
Jan 23, 12:39 AM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Scott51 min
Jan 23, 12:44 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston61 min
Jan 23, 12:48 AM CSTSevere Thunderstorm WarningJANGrenada, Leflore42 min
Jan 23, 12:56 AM CSTTornado WarningJANNeshoba, Newton, Scott49 min
Jan 23, 12:58 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo33 min
Jan 23, 1:19 AM CSTSevere Thunderstorm WarningJANLowndes35 min
Jan 23, 1:32 AM CSTTornado WarningJANKemper, Noxubee58 min
Jan 23, 1:34 AM CSTSpecial Weather StatementJANRankin31 min
Jan 23, 1:50 AM CSTSpecial Weather StatementJANNewton30 min
Jan 23, 2:05 AM CSTTornado WarningJANNoxubee12 min
Jan 23, 2:10 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton65 min
Jan 23, 2:14 AM CSTTornado WarningJANKemper, Lauderdale, Newton61 min
Jan 23, 2:30 AM CSTSpecial Weather StatementJANScott30 min
Jan 23, 2:35 AM CSTSpecial Weather StatementJANLowndes40 min
Jan 23, 2:41 AM CSTSpecial Weather StatementJANSimpson39 min
Jan 23, 2:54 AM CSTSevere Thunderstorm WarningJANSimpson51 min
Jan 23, 2:57 AM CSTSpecial Weather StatementJANClarke, Jasper33 min
Jan 23, 3:02 AM CSTTornado WarningJANJasper13 min
Jan 23, 3:11 AM CSTTornado WarningJANClarke49 min
Jan 23, 3:24 AM CSTSpecial Weather StatementJANSmith31 min
Jan 23, 3:31 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale44 min
Jan 23, 3:44 AM CSTTornado WarningJANLauderdale16 min
Jan 23, 4:27 AM CSTSpecial Weather StatementJANClarke, Covington, Jasper, Jones, Lamar, Lauderdale and 1 more58 min
Jan 23, 5:16 AM CSTSpecial Weather StatementJANForrest19 min
Jan 23, 5:22 AM CSTSpecial Weather StatementJANLamar, Marion18 min
Jan 23, 5:46 AM CSTSpecial Weather StatementJANLamar19 min
Jan 23, 6:40 AM CSTSpecial Weather StatementJANForrest15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.